Alert archive / Kentucky / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 209, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Nov 6, 2005, 5:37 AM EST for Henry County, Kentucky. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 6, 2005, 5:37 AM EST (10:37 UTC)
- Expired
- Nov 6, 2005, 6:15 AM EST
- In force
- 38 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
County Henry County, KY
The radar
The Louisville radar (KLVX), 92 km from the middle of the area, began a volume at 10:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 6, 5:40 AM EST | HAIL 0.75 | Smithfield, KY | HAIL REPORTED ALONG WITH 50 MPH WIND GUSTS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 6, 4:55 AM EST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 10.6 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 300 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 1211 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 190 m²/s²
- 0-3 km storm-relative helicity
- 237 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLMK 061038
SVRLMK
KYC103-061115-
/O.NEW.KLMK.SV.W.0209.051106T1037Z-051106T1115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
537 AM EST SUN NOV 6 2005
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HENRY COUNTY IN NORTH CENTRAL KENTUCKY
* UNTIL 615 AM EST
* AT 536 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 9 MILES SOUTHWEST OF NEW CASTLE..AND MOVING
NORTHEAST AT 60 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
NEW CASTLE BY 545 AM
THE MAIN THREAT WITH THIS STORM IS LARGE HAIL. THE AREA AT HIGHEST
RISK FOR LARGE HAIL IN HENRY COUNTY IS IN THE SMITHFIELD AND THE NEW
CASTLE AREAS.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE
OR ADVANCED WARNING. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM ON THE LOWEST FLOOR.
REPORT SEVERE WEATHER TO YOUR NEAREST LOCAL LAW ENFORCEMENT AGENCY
AND HAVE THEM RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN LOUISVILLE.
LAT...LON 3844 8497 3851 8500 3852 8504 3856 8501
3857 8507 3859 8508 3846 8535 3838 8531
3835 8524 3835 8514 3844 8493
$$
JARVIS2 follow-up statements
000
WWUS53 KLMK 061051
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
550 AM EST SUN NOV 6 2005
KYC103-061115-
/O.CON.KLMK.SV.W.0209.000000T0000Z-051106T1115Z/
HENRY KY-
550 AM EST SUN NOV 6 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 615 AM EST FOR HENRY
COUNTY...
AT 547 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM LOCATED JUST SOUTH OF NEW CASTLE.
THIS STORM WAS MOVING EAST AT 55 TO 60 MPH. THIS STORM WILL AFFECT
THE FOLLOWING AREAS...NEW CASTLE...EMINENCE...BETHLEHEM AND LOCKPORT.
THE MAIN THREAT WITH THIS STORM IS LARGE HAIL. THIS STORM HAS
PRODUCED LARGE HAIL IN JEFFERSON AND OLDHAM COUNTIES.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM EST SUNDAY MORNING FOR
SOUTH CENTRAL INDIANA AND WESTERN KENTUCKY.
LAT...LON 3844 8497 3851 8500 3852 8504 3856 8501
3857 8507 3859 8508 3846 8535 3838 8531
3835 8524 3835 8514 3844 8493
$$
JARVIS000
WWUS53 KLMK 061112
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
612 AM EST SUN NOV 6 2005
KYC103-061121-
/O.EXP.KLMK.SV.W.0209.000000T0000Z-051106T1115Z/
HENRY KY-
612 AM EST SUN NOV 6 2005
...THE SEVERE THUNDERSTORM WARNING FOR HENRY COUNTY EXPIRES AT 615 AM
EST...
STORMS THAT HAD PROMPTED THE WARNING FOR HENRY COUNTY HAS WEAKENED
AND MOVE EAST INTO OWEN COUNTY. THUS...THE WARNING FOR HENRY COUNTY
WILL EXPIRE AT 615 AM EST.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM EST SUNDAY MORNING FOR
SOUTH CENTRAL INDIANA AND WESTERN KENTUCKY.
A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 1100 AM EST SUNDAY
MORNING FOR EASTERN KENTUCKY.
LAT...LON 3844 8497 3851 8500 3852 8504 3856 8501
3857 8507 3859 8508 3846 8535 3838 8531
3835 8524 3835 8514 3844 8493
$$
JARVISWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 6, 3:45 AM EST, 1 hour 52 minutes earlier.
Area forecast discussion, Nov 6, 3:45 AM EST, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
345 AM EST SUN NOV 6 2005
.SHORT TERM (TODAY AND TONIGHT)...
MAJOR SHORT TERM PROBLEM DEALING WITH THE SEVERE STORMS AND TORNADO
THREAT. WE ARE ACTIVELY IN A WARNING MODE AT THIS TIME. THE CURRENT
TORNADO WATCH ENDS AT 7AM EST THIS MORNING. OBVIOUSLY VERY IMPRESSIVE
ENERGETICS OVER WESTERN PORTIONS OF OUR FA ASSOCIATED WITH THE DEEPENING
SURFACE LOW NOW IN THE CHICAGO AREA MOVING OFF TO THE EAST NORTHEAST.
W.R.T. THE TORNADO THREAT...LAPS DATA EARLIER SHOWED 0-1KM SRH IN
EXCESS OF 340 M2/S2...AS NOTICED BY SPC IN THEIR EARLIER MESOSCALE
DISCUSSION.
ONCE THE LINE OF TSTMS PASS TO THE EAST OF THE FA BY LATE MORNING OR
MID DAY...CLEARING SKIES AND DIMINISHING WINDS AFTERNOON AND EVENING
GIVING WAY TO VERY LIGHT WINDS AND CLEAR SKIES OVERNIGHT. HIGH POPS
EARLY THIS MORNING DROPPING RAPIDLY TO LESS THAN 10 PCT W TO EAST
ACROSS FA DURING LATE E MORNING TO MIDDAY HOURS.
REALLY ONLY NEEDED TO MAKE SMALL ADJUSTMENT TO MAX AND MIN TEMPS
FROM THE CURRENT FCST TRENDS. --21
LONG TERM (MONDAY THROUGH SATURDAY)...
HIGH PRESSURE OVER CENTRAL KENTUCKY MONDAY MORNING WILL MOVE TO THE
EAST DURING THE DAY WITH WINDS BECOMING SOUTHWEST. CLOUDS WILL
INCREASE MONDAY NIGHT AND TUESDAY AS AN UPPER LEVEL SYSTEM MOVES
ACROSS AREAS TO OUR NORTH. TEMPERATURES WILL RISE WELL INTO THE 70S
ON TUESDAY AS SOUTHWEST BREEZES PUMP WARM AIR INTO THE AREA.
THE NEXT SYSTEM WILL ENTER THE AREA LATE WEDNESDAY WITH A CHANCE OF
SHOWERS MAINLY WEDNESDAY NIGHT INTO THURSDAY. TEMPERATURES ON
WEDNESDAY WILL BE IN THE LOWER 70S AS INCREASE IN CLOUDS KEEP
TEMPERATURES A LITTLE COOLER THAN TUESDAY. HAVE MADE MADE ONLY MINOR
CHANGES TO EXTENDED.
SCHOLZ
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...TORNADO WATCH UNTIL 12Z THIS AM FOR WRN PTNS OF OUR FA.
IN...TORNADO WATCH UNTIL 12Z THIS AM FOR INDIANA COUNTIES IN
OUR FA.Hazardous weather outlook, Nov 5, 10:55 PM EST, 6 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1055 PM EST SAT NOV 5 2005 INZ076>079-083-084-089>092-KYZ023>034-038-045-053-061>063-070-071- 060945- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-SPENCER KY- NELSON KY-LARUE KY-BUTLER KY-EDMONSON KY-HART KY-LOGAN KY- WARREN KY- 1055 PM EST SAT NOV 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...OVERNIGHT. THUNDERSTORMS WILL DEVELOP OVERNIGHT AS A COLD FRONT APPROACHES CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. A FEW OF THESE STORMS COULD BE SEVERE...WITH DAMAGING WINDS THE MAIN THREAT. THE GREATEST THREAT OF SEVERE STORMS WOULD BE ALONG AND NORTHWEST OF A LINE FROM NEW CASTLE TO SHEPHERDSVILLE TO BEAVER DAM IN THE PREDAWN HOURS...INCLUDING ALL OF SOUTH CENTRAL INDIANA AND THE LOUISVILLE METRO AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A FEW THUNDERSTORMS WILL LINGER INTO SUNDAY MORNING. THERE ALSO WILL BE ANOTHER CHANCE OF THUNDERSTORMS WEDNESDAY INTO THURSDAY AS ANOTHER COLD FRONT IMPACTS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED OVERNIGHT. KYZ035>037-039>043-046>049-054>057-064>067-072>078-081-082-060945- FRANKLIN KY-SCOTT KY-HARRISON KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-WASHINGTON KY-MERCER KY- JESSAMINE KY-CLARK KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY- GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-SIMPSON KY-ALLEN KY- BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY- CLINTON KY- 1055 PM EST SAT NOV 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KENTUCKY. .DAY ONE...OVERNIGHT. THUNDERSTORMS WILL DEVELOP TOWARD MORNING AS A COLD FRONT APPROACHES CENTRAL KENTUCKY. SOME OF THESE STORMS WILL PRODUCE STRONG WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A FEW THUNDERSTORMS WILL LINGER INTO SUNDAY MORNING. THERE ALSO WILL BE ANOTHER CHANCE OF THUNDERSTORMS WEDNESDAY INTO THURSDAY AS ANOTHER COLD FRONT IMPACTS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. DK
In the hours before
Local storm report, Nov 6, 4:31 AM EST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
431 AM EST SUN NOV 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 AM TSTM WND DMG LEWISPORT 37.93N 86.90W
11/06/2005 HANCOCK KY EMERGENCY MNGR
TREE DOWN ACROSS KY 657
&&
CMCLocal storm report, Nov 6, 5:16 AM EST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
516 AM EST SUN NOV 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM TSTM WND DMG WOODBURY 37.18N 86.64W
11/06/2005 BUTLER KY EMERGENCY MNGR
STRUCTURE DAMAGE NO DETAILS, LINES DOWN
&&
CMCLocal storm report, Nov 6, 5:27 AM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
527 AM EST SUN NOV 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM FLASH FLOOD LOUISVILLE 38.22N 85.74W
11/06/2005 JEFFERSON KY LAW ENFORCEMENT
LARGE AREA OF STANDING WATER ON CLEVELAND BLVD BY VA
HOSPITAL.
&&
SCHOTTLocal storm report, Nov 6, 5:28 AM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
528 AM EST SUN NOV 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 AM HAIL ANCHORAGE 38.27N 85.54W
11/06/2005 0.25 INCH JEFFERSON KY TRAINED SPOTTER
2 REPORTS OF 1 INCH HAIL.
&&
SCHOTTLocal storm report, Nov 6, 5:34 AM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
534 AM EST SUN NOV 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0529 AM HAIL 1 NE ANCHORAGE 38.28N 85.53W
11/06/2005 2.00 INCH JEFFERSON KY NWS EMPLOYEE
2 INCH HAIL REPORTED BY OFF DUTY NWS EMPLOYEE.
&&
SCHOTTThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 6, 3:50 AM EST | Severe Thunderstorm Warning | LMK | Hancock | 40 min |
| Nov 6, 4:08 AM EST | Severe Thunderstorm Warning | LMK | Breckinridge | 37 min |
| Nov 6, 4:23 AM EST | Severe Thunderstorm Warning | LMK | Meade | 52 min |
| Nov 6, 4:34 AM EST | Severe Thunderstorm Warning | LMK | Butler | 41 min |
| Nov 6, 4:50 AM EST | Tornado Warning | LMK | Butler | 25 min |
| Nov 6, 4:59 AM EST | Severe Thunderstorm Warning | LMK | Jefferson | 46 min |
| Nov 6, 5:00 AM EST | Severe Thunderstorm Warning | LMK | Edmonson, Warren | 45 min |
| Nov 6, 5:23 AM EST | Severe Thunderstorm Warning | LMK | Hart | 37 min |
| Nov 6, 5:30 AM EST | Severe Thunderstorm Warning | LMK | Oldham | 27 min |
| Nov 6, 5:40 AM EST | Tornado Warning | LMK | Hart | 20 min |
| Nov 6, 6:01 AM EST | Severe Thunderstorm Warning | LMK | Green | 14 min |
| Nov 6, 6:12 AM EST | Severe Thunderstorm Warning | LMK | Monroe | 18 min |
| Nov 6, 6:27 AM EST | Severe Thunderstorm Warning | LMK | Cumberland | 33 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.